Hail, Boone
- When
- July 7, 3:42 PM CST to 3:46 PM CST
- Where
- Boone County, 1.32 mi NW of Lead Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.436, -92.914
Hail the size of quarters fell for several minutes on Arkansas 7 south of Diamond City.
A cold front eased into Arkansas on the 7th, triggering thunderstorms, especially in the north. A few of the storms were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front eased into Arkansas on the 7th, triggering thunderstorms, especially in the north. A few of the storms were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 7, 1:35 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 235 PM CDT THU JUL 7 2011 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION IN THE FIRST THROUGH THIRD PERIODS. THEN A LOWER CHANCE OVER THE WEEKEND. THEN HOT TEMPERATURES AND POSSIBLE HEAT INDEX VALUES OVER 100 DEGREES OVER THE WEEKEND TO EARLY NEXT WEEK. AFTERNOON CONVECTION OVER NORTHEAST TO SOUTHEAST AR GRADUALLY PUSHING SE AND WEAKENING AS IT MOVES OUT OF CWA. STILL EXPECT SOME REGENERATION AS UPPER CLOUDS ARE THINNING IN SPOTS...ESPECIALLY WESTERN AR...WHILE CLOUDS AND PRECIP HOLDING TEMPS DOWN CENTRAL AND EAST THIS AFTERNOON. COVERAGE THIS AFTERNOON TO EARLY EVENING MAY BE LIMITED DUE TO INSTABILITY AND LACK OF STRONG LIFT. MODELS DO SHOW SOME SHORT WAVE ENERGY IN THE UPPER NW FLOW...BUT THIS MAY GET SHEARED OUT AS IT MOVES SE AS THE UPPER RIDGE DOES DIVERGE OVER AR. SOME CHANCES OF CONVECTION WILL BE KEPT IN THE EVENING PERIOD. OTHERWISE A WEAK WARM FRONT WAS ANALYZED FROM NW AR TO A SURFACE LOW OVER NC OK. A GENERAL SOUTH FLOW OVER AR...WITH A QUITE MOISTURE...PRECIP WATER VALUE OVER 2 INCHES...AND UNSTABLE ATMOSPHERE... LI -5 AND A CAPE OF 3600 J/KG IN THE 12Z KLZK SOUNDING. THE CHANCES OF ISOLATED STRONG TO SEVERE STORMS ARE STILL POSSIBLE...IF STORMS DO INITIATE. PULSE STORM ALSO POSSIBLE THIS AFTERNOON TO EARLY EVENING...BUT THE OVERALL CHANCES HAVE LOWERED CENTRAL AND EAST DUE TO CLOUD COVER AND LOSS OF STRONG UPPER SUPPORT. HEAVY RAIN STILL A CONCERN WITH ANY CONVECTION. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT AS MENTIONED...WILL KEEP SOME CHANCES OF CONVECTION IN THE FIRST PERIOD DUE TO UNCERTAINTY WITH HEATING AND REGENERATION...AS WELL AS AMOUNT OF SHORT WAVE ENERGY. IF STORMS GO ISOLATED STRONG TO SEVERE POSSIBLE WITH WIND AND HAIL THREAT. TONIGHT WILL HOLD SOME CONVECTION CHANCES AS WELL AS FRIDAY...UNTIL THE SURFACE BOUNDARY AND LOW MOVE OUT OF THE AREA ON FRIDAY AND THE UPPER RIDGE BUILDS IN OVER THE SOUTHERN PLAINS FOR THE WEEKEND AND LOWERS THE OVERALL CHANCES OF CONVECTION. SATURDAY AFTERNOON MAY STILL HAVE A PULSE STORM DEVELOP AT THIS TIME WITH LACK OF SIGNIFICANT LIFT AND UPPER CAPPING...CHANCES AT THIS TIME JUST BELOW SLIGHT CHANCES. ALSO ON SUNDAY...A PULSE STORM COULD BE SEEN BUT CHANCES LOW. SLIGHT CHANCES MAY BE ADDED BASE ON LATER MODEL TRENDS. OTHERWISE...TEMPS WILL WARM OVER THE WEEKEND...AND BOTH SATURDAY AND SUNDAY MAY NEED A HEAT ADVISORY PARTS OF CENTRAL AND SOUTH IF TRENDS HOLD. LOWS WILL MAINLY BE IN THE UPPER 60S TO THE 70S. && .LONG TERM...MONDAY THROUGH THURSDAY KEPT DIURNAL POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD. TEMPS WILL CLIMB INTO THE MID TO UPPER 90S THROUGHOUT THE WEEK...WELL ABOVE SEASONAL AVERAGES. DEW POINTS WILL BE ON THE HIGH SIDE TOO WHICH WILL PRODUCE TRIPLE DIGIT HEAT INDEX VALUES. UPPER RIDGING WILL KEEP THIS PATTERN IN PLACE TO THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 93 73 95 / 60 30 10 10 CAMDEN AR 73 96 74 98 / 20 20 10 10 HARRISON AR 70 91 73 92 / 40 20 10 10 HOT SPRINGS AR 74 96 76 97 / 30 20 10 10 LITTLE ROCK AR 75 95 76 96 / 40 30 10 10 MONTICELLO AR 74 96 75 98 / 30 20 10 10 MOUNT IDA AR 73 96 74 97 / 20 20 10 10 MOUNTAIN HOME AR 69 91 72 93 / 60 20 10 10 NEWPORT AR 70 93 73 95 / 60 40 10 10 PINE BLUFF AR 75 96 75 97 / 30 30 10 10 RUSSELLVILLE AR 72 95 74 96 / 30 20 10 10 SEARCY AR 73 93 74 95 / 50 30 10 10 STUTTGART AR 74 94 75 96 / 40 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 7 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE EASTERN HALF OF ARKANSAS EARLY THIS MORNING. A FEW OF THESE STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. THESE STORMS WILL ALSO PRODUCE PERIODS OF HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REFORM TODAY AND CONTINUE INTO THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY OVER NORTHERN ARKANSAS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL LIKELY BE THROUGH FRIDAY WITH STORMS BECOMING MORE ISOLATED THIS WEEKEND AND NEXT WEEK. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE GREATEST THREAT. THROUGH SUNDAY...HIGH TEMPERATURES WILL GENERALLY BE IN THE 90S TO NEAR 100...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES IN THE AFTERNOONS. EARLY NEXT WEEK...TEMPERATURES COULD PUSH EVEN HIGHER...WITH AFTERNOON HEAT INDICES POSSIBLY RISING ABOVE 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
The Springfield radar (KSGF), 99 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail the size of quarters fell for several minutes on Arkansas 7 south of Diamond City.
A large tree was blown down on Arkansas 9.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309890, 309891, 309892, 309893, 309894, 309895.